TheLupusSite.com banner

1 - 8 of 8 Posts

·
Registered
Joined
·
138 Posts
Discussion Starter #1
Hello!
All rather embarrassing and probably nothing to do with having lupus, but it's getting me down! I have permanent indigestion (all very unlady-like noises in both directions) and a lot of stomach pain: not agony, but really annoying, and sometimes really bad. Going to the loo is always either one extreme or the other, and every now and then I have bad stomach pain, am sick all night, and then take several days to recover from feeling really rough.

Is this just a bit of an IBS tummy, and nothing to be done, or could it be to with years of taking NSAIDs, as I know this can be relevant? Does anyone else have this? Any suggestions?

xHatty
 

·
Registered
Joined
·
3,770 Posts
Hi Hatty..

well could be IBS and of course i am sure the meds dont help.

do you take a med to protect your tummy form the medication you may be on...

I have IBS and it went from one extreme to the other...

I would def see the dr and explain and if need be further tests can be done. x x
 

·
Registered
Joined
·
1,388 Posts
Hi Hatty,:hug:
I have tummy issues all the time. I don't know what is causing my issues- I see my Gastro Dr in 2 weeks(it was a forever wait) I have to tell you though I am on Nexium to help because of all the meds I am on. I also sometimes need to take a Gas X it is over the counter. My dr also put me on a course of Flagyl and that seemed to help a lot. The flagyl is for stomach infections like diverticulitis, which can give you tummy issues. I was admitted to the hospital with a Trans Ischemic Attack brought on by very low potassium which I had because I had been losing fluids from both ends.
If my stool is runny to an extreme then I take immodium ad which is also over the counter. Be careful though because you don't want to become constipated. It is a balancing act for sure.

I would recommend if possible to see a gastrointrologist.
It can be serious. Do you have Fibromyalgia? I am asking because IBS goes hand in hand with Fibromyalgia.

I hope you feel better because I know how awful it is to have tummy problems.

Hugs,
Becca
 

·
Registered
Joined
·
602 Posts
Hi Hatty,

I too have stomache issues. I do have IBS but I also notice an increase in stomache issues when I take an increase in anti-inflammitories. I make sure I take them on a full stomache to help but that doesn't always work for me. My doc gave me a script for Nexium a long time ago but I tossed it, now I wish I would have taken it.

I would certainly take the others advice and check with your doc. Find out whats going on and go from there. Hugs, I know these stomache issues can be just as troubling as the disease itself.
 

·
Registered
Joined
·
4,444 Posts
I would be sure to discuss these symptoms with your rheumy or GP, and the extent to which they are affecting you/how often. Many will initially try to treat conservatively by having you take stomach protector medicine like Pepcid or Prilosec and then will refer on to GI if the symptoms continue.

Lupus itself can affect the GI system (directly or through vasculitis) or other conditions could be causing the symptoms such as IBS or Celiac/gluten sensitivity. My GP referred me to a GI doc after a while with some symptoms similar to yoursI had a mild stomach gastritis diagnosed following my GI referral/endoscopies. I think it was likely due to NSAIDs in my case; which I'm off anyways at this point for other reasons.

Hope you're feeling better soon...
 

·
Registered
Joined
·
328 Posts
I have suffered for years with IBS issues...not fun. What concerns me though is the stomach pain, and the use of NSAIDS. I would definately talk to your doctor!

I took lots of NSAIDS for years before my diagnosis of Lupus, for the daily awful pain I had from arthritis and other aches and pains Lupus brings along. I had awful indigestion and stomach pain, along with acid reflux. I had a gastroscopy done, and they found multiple ulcers in my stomach from taking so many NSAIDS for so long.

I'm not saying that I think you have ulcers, however I am saying that the end result from taking so many NSAIDS can cause such problems, and it would be good to talk to your doc to avoid these troubles. As the others have said there are meds to try to heal your stomach.

I'm sorry you're having these problems. Sure is a double edged sword when we're feeling such pain, and need to take the pain meds!

Hoping you feel better soon!

Karin
 

·
Registered
Joined
·
4,583 Posts
Hi Hatti, I also have ibs, and although I am on RX Pepcid, I still have problems. I don't have much pain, but I have a lot of bloating, which at times I think I look six months pregnant. I also have a lot of gas,also. Ithought I read somewhere in the past, on one of these posts, that someone thought it was due to one of our lupus meds, not
the NSAIDS, but something else. Maybe someone else can remember for us and let you know. I do wish you the best, and I would bring it up to your Rheumy. Please let us know.:wink2:
 

·
Dee
Joined
·
302 Posts
I have IBS & I get all those symptoms, as well as that crippling pain it knocks me out for days, the pain is horrendous, makes me want to curl up in a ball, I use a hot water bottle on my tummy when it gets unbearable & hot baths have helped a bit in the past too. I was told by my GP it was colic, I take lansoprazole every evening & it helped me a lot. I don't know it by another name, I did try one before that but it didn't work as good, again I don't remember it's name :rolleyes:
I am unable to take NSAID's because of my stomach problems with the IBS.
I can take Lyrica which helps a bit with the pain.
 
1 - 8 of 8 Posts
Top